Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

Tons of anxiety, lots of supplements are making me cold! ?!

Discussion in 'Hypersensitivity and Intolerance' started by bookwoman0308, Jul 8, 2015.

  1. bookwoman0308

    bookwoman0308

    Messages:
    8
    Likes:
    3
    I have been trying everything under the sun for my anxiety disorder for the last decade.

    I've noticed that a bunch of things end up making me feel very chilled, even if it is not cold in the office or outside. Is it because they are causing a B12 deficiency??? It's really strange, and it's things that everyone suggests as the great things that helped them. Including:

    methylfolate
    taurine
    NAC
    lithium orotate

    Does anyone have any idea what is going on or similar experiences??

    I recently had extensive bloodwork done, and I have deficiencies in magnesium, chromium, and pantothenic acid. ALA and all the B vitamins are low; calcium/potassium/zinc are just fine.

    The ONLY supplement that has given me any relief is Kavinace, and now after reading all the warnings about it I have stopped using it, and I can't sleep anymore! Please help!!!!
     
  2. Mary

    Mary Senior Member

    Messages:
    2,722
    Likes:
    6,097
    Southern California
    If you have a B12 deficiency and take folate without B12, the folate can mask the B12 deficiency but can actually cause further damage because you're not getting the B12 you need. So it's very likely you need B12 - are you taking any form of B12? In general, B12 should always be taken with folate. It's definitely something you should look into.

    Low magnesium can cause anxiety. Magnesium is very calming. Also, pantothenic acid is crucial for adrenal health - the adrenals are what help us deal with stress, as I'm sure you know. If you're low in pantothenic acid (which is one of the B vitamins), then you will have trouble dealing with stress.

    It sounds like you most likely need a good B complex as well as B12, and magnesium. Extra pantothenic acid is probably a very good Idea too - I've been taking it for several years in addition to a B complex.

    Niacin (one of the Bs) can also be calming. It sounds like you need to get your B vitamins sorted out, and the other items you're low in.

    Do you have a doctor or naturopath or someone giving you advice on this?
     
    whodathunkit and ahmo like this.
  3. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    3,205
    Likes:
    6,624
    USA
    What are the warning with Kavinace? Magnesium is calming...all of what Mary said above. Also, folate revs me up and keeps me awake.

    I get cold, too for reasons I don't understand. I am not sure what does it...its' another mystery.
     
  4. Hip

    Hip Senior Member

    Messages:
    9,335
    Likes:
    14,606
  5. drob31

    drob31 Senior Member

    Messages:
    1,242
    Likes:
    722
    Anxiety can also be caused by low cortisol. Low cortisol can cause hypothyroid symptoms, a big one being cold sensitivity, and even trigger Raynaud's without true autoimmunity.
     
    Gondwanaland likes this.
  6. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,558
    Likes:
    3,551
    Magnesium and Lithium are Iodine antagonists. The many B vitamins are either Iodine antagonists or synergists, in both cases increasing the need for it. You might be needing thyroid support.
     
    Kathevans likes this.
  7. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,426
    Likes:
    1,033
  8. bookwoman0308

    bookwoman0308

    Messages:
    8
    Likes:
    3
    Wow, thanks so much for all the feedback everybody! It's so great just being able to talk about this stuff with people who understand.

    I've been going from naturopath to naturopath for the last 10 years, and they all seem baffled at how to help me. The most relief I got was seeing a homeopath who was treating me for adrenal problems. He was a miracle worker and got my energy levels up enough so that I could go back to work again. Then I saw a naturopath who put me on NatureThroid, which helped a lot too.

    My current doctor seems knowledgeable, but my next visit isn't for a few weeks, and it is so hard having to wait 3 weeks to change the protocol when I'm having so much trouble NOW. She has me taking pantothenic acid, methylfolate and B12, niacin, and this magnesium powder that is 1 g magnesium l-threonate. I am okay with the methylfolate and B12 if I only take them a few times a week. If I take them every day, the methylfolate starts to make me feel terrible (most noticeably the cold, but also a lot of tension and general feeling of uneasiness). The niacin is making it even harder to sleep, even tiny amounts. The pantothenic acid gives me terrible headaches, even though I feel like my body really needs it, and judging by the lab results, I definitely do. I'm supposed to take the magnesium before bed, and that also seems to be wrecking my sleep, even though I cannot for the life of me find ANY RECORD WHATSOEVER on the internet of someone having trouble relaxing from magnesium. It's SUPPOSED to calm you down!!! My body is just sooooooooo weird and screwed up. :( :( :(

    GABA gives me crazy headaches, 5htp makes me nauseated, tryptophan makes me cold. @Hip , I just stumbled across your anxiety posts a few days ago, so I will definitely try those 3 supplements combined and see what the effect is on me. Given that I didn't do well with NAC, I'm not so keen to try NAG. Do you know if it's very different?

    Thanks so much everyone for your input. It has been lonely and scary feeling so terrible and not having a community to support, so I'm really, really thankful for this web forum. Also I've learned so much, and it has helped me when talking to my new doctor to give us a more directed approach. I wouldn't have even asked to have a metabolic panel done if I hadn't learned about the different blood tests on this website!
     
  9. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,426
    Likes:
    1,033
    How much GABA gives you headache?
    5HTP causing nausea is not a big surprise. Especially when starting at doses of >= 100mg.
    In my experience it's just a matter of starting low (e.g. 25-50mg max) and be patient for a couple of days. It usually dissipates. But of course... we're all different. In my case the nausea did go away but I had no positive effects on mood and anxiety do I dropped it.

    cheers

    p.s = try the Ashwaghanda, it helps ;)
     
  10. drob31

    drob31 Senior Member

    Messages:
    1,242
    Likes:
    722
    Dr. Kharazzian says that normally GABA cannot pass the blood brain barrier, and if you take GABA and get a sedative effect from it, or neurological effect, then you have a leaky blood brain barrier.
     
  11. 5150

    5150 Senior Member

    Messages:
    316
    Likes:
    218
    Don't know if it's true or not (haven't yet done research), but one of my "doctors" said that the lowering of body temp we experience is due to thyroid - hypo.
     
    Gondwanaland likes this.
  12. drob31

    drob31 Senior Member

    Messages:
    1,242
    Likes:
    722
    I agree with this assessment, however it doesn't mean there is an actual problem with the thyroid itself. The hypothalamus regulates your body temperature, and issues with HPA-axis, such as low cortisol signaling could cause hypothyroidism by virtue of adrenal dysfunction.
     
  13. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,558
    Likes:
    3,551
  14. bookwoman0308

    bookwoman0308

    Messages:
    8
    Likes:
    3
    That sounds terrible! I guess it makes sense since I have a leaky gut, why not everything leak?

    Is this something that can even be healed??? With years and years of inflammation built up?
     
  15. Hip

    Hip Senior Member

    Messages:
    9,335
    Likes:
    14,606
    They are unrelated.
     
  16. bookwoman0308

    bookwoman0308

    Messages:
    8
    Likes:
    3
    Is there any particular time of day to take the NAG, @Hip ?
     
  17. Hip

    Hip Senior Member

    Messages:
    9,335
    Likes:
    14,606
    I take mine in the morning. It is best to take on an empty stomach. If you want, you can take a second dose in the evening.
     
  18. bookwoman0308

    bookwoman0308

    Messages:
    8
    Likes:
    3
    Just a little over a week and I feel no benefit from the combination of flax oil, turmeric, and NAG. It might be making things worse?, but hard to assess since my body is so full of tension.

    When I take the NAG, I feel some weirdness in my head and feel a little fatigued. Is that a good sign?
     
  19. Hip

    Hip Senior Member

    Messages:
    9,335
    Likes:
    14,606
    Don't know. I originally felt increased depression when taking higher doses of NAG, but that is no longer that case.
     
  20. stetson28

    stetson28 If it aint broke don't fix it...but.

    Messages:
    24
    Likes:
    5
    Richmond Virginia
    400 mg of magnesium malate and citrate total helped my anxiety as did passion flower and taurine. Picamilon was like Xanax basically niacin and gaba centerfuged but only last 2 hours max.
     

See more popular forum discussions.

Share This Page